Alert archive / Ohio / Small Craft Advisories in 2012
Small Craft Advisory 94, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Dec 18, 2012, 4:12 AM EST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2012, 4:12 AM EST (09:12 UTC)
- Expired
- Dec 18, 2012, 11:00 PM EST
- In force
- 19 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
742 WHUS71 KCLE 180912 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 412 AM EST TUE DEC 18 2012 LEZ147>149-181715- /O.NEW.KCLE.SC.Y.0094.121218T0912Z-121219T0000Z/ WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 412 AM EST TUE DEC 18 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY FROM WILLOWICK OHIO TO RIPLEY NEW YORK. THE SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 7 PM THIS EVENING. * WINDS AND WAVES: NORTHWEST WINDS WILL INCREASE TO 10 TO 20 KNOTS EARLY THIS MORNING AND BECOME WEST. WAVES WILL BUILD TO 3 TO 5 FEET. * WINDS AND WAVES WILL DIMINISH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT. && $$
2 follow-up statements
898 WHUS71 KCLE 181443 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 943 AM EST TUE DEC 18 2012 LEZ147>149-182300- /O.CON.KCLE.SC.Y.0094.000000T0000Z-121219T0000Z/ WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 943 AM EST TUE DEC 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * WINDS AND WAVES: NORTHWEST WINDS OF 10 TO 20 KNOTS WILL BECOME WEST THIS AFTERNOON AND SOUTHWEST THIS EVENING. WAVES WILL CONTINUE AT 3 TO 5 FEET...SUBSIDING EARLY THIS EVENING. * WINDS AND WAVES WILL DIMINISH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT. && $$
170 WHUS71 KCLE 182053 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 353 PM EST TUE DEC 18 2012 LEZ147>149-190400- /O.EXT.KCLE.SC.Y.0094.000000T0000Z-121219T0400Z/ WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 353 PM EST TUE DEC 18 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EST THIS EVENING. * WINDS AND WAVES: WEST WINDS OF 10 TO 20 KNOTS WILL BECOME SOUTH THIS EVENING. WAVES WILL CONTINUE AT 3 TO 5 FEET AND THEN SUBSIDE TO 1 TO 3 FEET. * WINDS AND WAVES WILL DIMINISH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT. && $$ LOMBARDY
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Dec 17, 11:42 PM EST, 4 hours 30 minutes earlier.
Area forecast discussion, Dec 17, 11:42 PM EST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1142 PM EST MON DEC 17 2012 .SYNOPSIS... LOW PRESSURE WILL TRACK UP THROUGH EASTERN OHIO THIS EVENING AND TO NEAR LAKE ONTARIO BY DAYBREAK TUESDAY AND THEN THE LOW WILL REACH NEW ENGLAND TUESDAY NIGHT. A RIDGE WILL MOVE ACROSS THE AREA WEDNESDAY. A MUCH STRONGER LOW PRESSURE SYSTEM WILL TRACK THROUGH THE GREAT LAKES REGION ON THURSDAY. && .NEAR TERM /THROUGH TUESDAY/... MORE MINOR ADJUSTMENTS TO THE FORECAST. RADAR SHOWING A LOT OF RETURNS OVER NW OH SO IT LOOKS LIKE MOST OF THE AREA WILL SEE PRECIP OVERNIGHT. SOME OF THIS MAY BE LITTLE MORE THAN DRIZZLE SO HAVE NOT ADJUSTED THE POPS MUCH. TEMPS HAVE BEEN HOLDING STEADY BUT SHOULD DROP A FEW DEGREES TOWARD MORNING. HAVE REMOVED ALL THUNDER MENTION. && .SHORT TERM /TUESDAY NIGHT/... SOME LINGERING SHOWERS IN THE AM TUESDAY OVER NORTHEAST OHIO AND NORTHWEST PA. AT THIS TIME JUST KEPT IT RAIN BUT THAT WILL HAVE TO BE MONITORED. IF IT DID MIX IT WOULD BE A QUICK SHOT OF RAIN AND SNOW WITH NO ACCUMULATION. ON THE EDGE WHAT THE CLOUDS WILL DO...THEY COULD DECREASE A LITTLE TUESDAY AFTERNOON. WEDNESDAY WILL BE DRY AS A RIDGE WILL BE OVER THE AREA. THE RIDGE WILL MOVE EAST WEDNESDAY NIGHT AS WE WAIT FOR THE STRONG STORM SYSTEM FOR THURSDAY. THE MODELS ARE NOW SLOWING DOWN THE ADVANCEMENT OF THE PRECIPITATION. THIS SEEMS REASONABLE...WILL GO ALONG WITH THAT AND KEEP MUCH OF THE AREA DRY WEDNESDAY NIGHT. WILL SPREAD THE SHOWERS WEST TO EAST FAIRLY QUICKLY ON THURSDAY. TEMPERATURES WILL START FALLING IN THE AFTERNOON AND THEN MIX WITH AND CHANGE TO SNOW SHOWERS THURSDAY NIGHT. ON THE EDGE ABOUT HOW MUCH ACTIVITY WILL OCCUR. PLENTY OF MOISTURE AND CYCLONIC FLOW WILL BE AROUND SO THIS COULD MEAN WIDESPREAD SNOW SHOWERS. ON THE EDGE ABOUT THIS. THE OTHER KEY FACTOR IS THE WIND. THE WINDS WILL BE STRONG AFTER THE FRONTAL PASSAGE AND A WIND HEADLINE MAY BE NEEDED. THIS WILL BE MENTIONED IN THE HAZARDOUS WEATHER OUTLOOK. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... BEGINNING FRIDAY BOTH GFS AND ECMWF SHOWING STRONG LOW PRESSURE JUST NORTHEAST OF THE AREA WITH COLDER AIR WRAPPED AROUND THE LOW INTO THE AREA. BY FRIDAY MODELS LEANING MORE TOWARD LAKE EFFECT SNOW SHOWERS ACROSS NRN AND NE OH AS WELL AS NW PA. LOWER CHANCES ACROSS THE REMAINDER OF THE AREA...BUT THE HIGHER ELEVATIONS OF N CENTRAL OH INCLUDING MANSFIELD AREA WILL HAVE POSSIBILITY OF CONTINUING SNOW SHOWERS. ALSO ACROSS THE WEST THERE MAY BE SOME ACTIVITY COMING OFF LAKE MICHIGAN INTO NW OH. GOING INTO THE WEEKEND GFS AND ECMWF CONTINUE TO SHOW SOME DIFFERENCES WITH THE GFS DEPARTING THE LOW QUICKER ALLOWING FOR HIGH PRESSURE TO BUILD IN. THE ECMWF HOWEVER LINGERS THE CYCLONIC FLOW OVER THE LAKE WITH PERIODIC SNOW SHOWERS ACROSS NORTHEAST AREA THROUGH THE END OF THE WEEKEND. FOR NOW MADE ONLY SMALL CHANGES TO POPS BUT KEPT AT LEAST CHANCE POPS ACROSS NW PA THROUGH SUNDAY WITH DRYING CONDITIONS ELSEWHERE. MADE ONLY SMALL CHANGES TO TEMPS BUT GUIDANCE TRYING TO KEEP TEMPS MILDER ACROSS NE OH/NW PA WITH POSSIBLE LAKE INFLUENCE. ALSO ON FRIDAY THROUGH FRIDAY NIGHT COLDER H850 TEMPS MORE OVER SOUTHWEST AREAS. COLDER TEMPS BUILD EASTWARD ACROSS THE AREA SATURDAY ON GFS. ECMWF SHOWS SIMILAR...BUT KEEPS -10C ACROSS THE AREA INTO SUNDAY ALLOWING FOR LITTLE MODERATION. OVERALL LEANED A BIT COOLER ON MAXES COMPARED TO MEX GUIDANCE BUT CLOSE TO IT ON LOWS. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... AN AREA OF RAIN CONTINUES TO MOVE ACROSS THE LOCAL AREA. CIGS HAVE DIPPED TO IFR WHERE THE STEADIER RAIN HAS BEEN FALLING. EXPECT MAINLY IFR CONDITIONS OVERNIGHT INTO TUESDAY MORNING. A GRADUAL IMPROVEMENT FROM WEST TO EAST WILL OCCUR DURING THE DAY TUESDAY. EXPECT ALL LOCATIONS TO HAVE VFR CIGS BY MID AFTERNOON OR SO. AREAS WEST OF I-71 SHOULD BE MAINLY DRY BY 12Z WITH SOME SHOWERS IN THE EAST THROUGH MIDDAY. DO NOT THINK TEMPERATURES WILL COOL FAST ENOUGH FOR SNOW SO HAVE OMITTED FROM THE NEW PACKAGE. NW TO N FLOW WILL BECOME W ON TUESDAY MORNING AND THEN SW BY O0Z AS A SURFACE RIDGE SLIDES THROUGH THE AREA. OUTLOOK...NON VFR LIKELY TUESDAY MORNING. NON VFR REDEVELOPS THURSDAY AND LINGERS FRIDAY. && .MARINE... BIG CHANGES COMING ON THE LAKE OVER THE NEXT SEVERAL DAYS. WEAK WAVES OF LOW PRESSURE WILL MOVE EAST NORTHEAST ACROSS THE LAKE THROUGH WEDNESDAY AS UPPER LEVEL TROUGH MOVES EAST ACROSS THE AREA. SOME RIDGING WILL TAKE PLACE ALOFT BY THURSDAY ALLOWING FOR WEAK SURFACE RIDGE TO BUILD EAST INTO THE REGION. A FAIRLY STRONG UPPER LEVEL TROUGH WILL PUSH INTO THE WEST COAST BY WEDNESDAY AND PUSH EAST WITH AN ASSOCIATED LOW PRESSURE SYSTEM AT THE SURFACE IN OKLAHOMA. SOME RAPID INTENSIFICATION OF THE STORM IS EXPECTED BY THURSDAY AND THIS WILL CAUSE WINDS TO INCREASE DRAMATICALLY ON THE LAKE. THE POTENTIAL EXISTS THAT THE GRADIENT WILL BE TIGHT ENOUGH TO SUPPORT WINDS APPROACHING STORM CRITERIA BY FRIDAY. THIS WILL HAVE TO BE MONITORED OVER THE NEXT SEVERAL DAYS. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KIELTYKA NEAR TERM...KUBINA SHORT TERM...KIELTYKA LONG TERM...ABE AVIATION...KUBINA MARINE...LOMBARDY
Hazardous weather outlook, Dec 17, 3:47 PM EST, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 347 PM EST MON DEC 17 2012 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-182100- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 347 PM EST MON DEC 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A STRONG WEATHER SYSTEM WILL AFFECT THE REGION THURSDAY INTO FRIDAY. WINDS MAY BE STRONG LATE THURSDAY AND CAUSE GUSTS TO NEAR 45 MPH. SOME LAKE EFFECT SNOW SHOWERS WILL DEVELOP AND THE AMOUNTS COULD BE HIGH ENOUGH IN THE SNOW BELT TO PROMPT A WINTER HEADLINE. THIS WEATHER SYSTEM NEEDS TO BE MONITORED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-182100- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 347 PM EST MON DEC 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. GALE WARNINGS WILL LIKELY BE NEEDED ON THURSDAY THROUGH FRIDAY. THERE IS THE POSSIBILITY THAT WINDS COULD APPROACH STORM FORCE ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Ohio, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.